Re: Help with interpretation of CBC 3-15-16 for Pabatsa


Nancy C
 

PS Laura

I'm not a vet but....

Re: your blood work here is a link an anemia

Anemia in Horses: Blood Disorders of Horses: The Merck Manual for Pet Health

 

You would see low RBC not WBC if he was anemic.


I your PM to me you mention he was given Dormosadan and Bute for 5 days.  Ask your vet if that would affect the platelet count.


Nancy C in NH
ECIR Moderator 2003
Learn the facts about IR, PPID, equine nutrition, exercise and the foot.
www.ECIRhorse.org
Check out the FACTS on Facebook
https://www.facebook.com/ECIRGroup
Support the ECIR Group Inc., the nonprofit arm of the ECIR Group
ECIR Group Inc.

 





---In EquineCushings@..., <threecatfarm@...> wrote :

Hi Laura

I just read your pm to me re balancing and you have identified another area where lethargy could be a symptom: ulcers.  Since you have treated him with Ulcer guard for a bit and he appeared to see significant improvement, I might be discussing this with my vet too!  Hope he continues to improve.  Wanted to post here just to follow up for those who may have similar issues.


Nancy C in NH
ECIR Moderator 2003
Learn the facts about IR, PPID, equine nutrition, exercise and the foot.
www.ECIRhorse.org
Check out the FACTS on Facebook
https://www.facebook.com/ECIRGroup
Support the ECIR Group Inc., the nonprofit arm of the ECIR Group
ECIR Group Inc.

 





---In EquineCushings@..., <threecatfarm@...> wrote :

Hi Laura

Just a few quick comments.  Need the vets to look at blood work but in general, low grade anemia is not uncommon in older and PPID/IR horses.  That does not mean they need iron supplements.

Lethargy is a very nonspecific symptom, meaning standing on it's own, could mean almost anything.  Last time I balanced for you his salt intake was not what it should have been.  That could contribute to lethargy. You've been reviewing his feet here.  That could contribute to lethargy. 


Join main@ECIR.groups.io to automatically receive all group messages.